Florida, 2005

Flood in Florida, June 29, 2005

June 29, 2005 · NWS JAX · 1 event in 1 county or zone

Flooding was reported along Lem Turner and Terrell Roads, near the Jacksonville International Airport.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Flooding was reported along Lem Turner and Terrell Roads, near the Jacksonville International Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 8:30 AM EST, 5 minutes earlier.

Area forecast discussion, Jun 29, 8:30 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT WED JUN 29 2005

.SHORT TERM...THERMODYNAMICALLY 12Z JAX SOUNDING IS VIRTUALLY
IDENTICAL TO YESTERDAY MORNING WITH PWAT AROUND 2.3 INCHES AND
MODIFIED CAPE AROUND 3400J/KG. MAIN DIFFERENCE FROM 24 HOURS AGO IS
THAT THE LOW LEVEL FLOW HAS SHIFTED AROUND TO THE SOUTHWEST. STORM
MOTION IS NOW FROM THE SOUTHWEST AROUND 7 KNOTS. IMPACT OF THIS MAY
BE TO KEEP SHOWERS AND STORMS PINNED A BIT CLOSER TO THE EAST COAST
THIS AFTERNOON IS ANY KIND OF SEABREEZE IS ABLE TO DEVELOP. NOT GOOD
NEWS FOR ALREADY SATURATED AREAS. HEAVY RAIN AND FLOODING WILL AGAIN
BE THE PRIMARY THREATS FOR THE AFTERNOON AND EVENING. ALREADY SEEING
SOME HEAVY RAINFALL ACROSS PORTIONS INLAND SE GEORGIA THIS MORNING.

NO SIGNIFICANT CHANGES PLANNED TO THE ZONES THIS MORNING OTHER THAN
TO FRESHEN UP WORDING.

&&

.MARINE...CURRENT FORECAST IN GOOD SHAPE. NO CHANGES PLANNED.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR THE
     FOLLOWING ZONES...BAKER...COLUMBIA...DUVAL...HAMILTON...
     NASSAU...AND SUWANNEE.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR THE
     FOLLOWING ZONES...APPLING...ATKINSON...BACON...BRANTLEY...
     CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...COFFEE...
     ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF DAVIS...PIERCE...
     WARE...AND WAYNE.
MARINE...NONE.

&&

CAMP
Hazardous weather outlook, Jun 29, 4:45 AM EST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 AM EDT WED JUN 29 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-300945-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
545 AM EDT WED JUN 29 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR ALL OF SOUTHEAST
GEORGIA AND PORTIONS OF NORTHEAST FLORIDA...
...LOCALLY HEAVY RAINFALL POSSIBLE TODAY...

A DEEP TROPICAL AIRMASS FROM THE GULF OF MEXICO WILL CONTINUE
TODAY...LEADING TO WIDESPREAD SHOWERS AND THUNDERSTORM DEVELOPMENT
BY THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT
FROM THESE STORMS WITH AVERAGE RAINFALL OF 1 TO 3 INCHES AND ISOLATED
AMOUNTS OF 3 TO 5 INCHES POSSIBLE. THE GROUND IS SATURATED IN
PORTIONS OF EXTREME NORTHEAST FLORIDA AND SOUTHEAST GEORGIA FROM
RECENT HEAVY RAINFALL WHICH HAS ALREADY LED TO SOME FLOODING. ANY
ADDITIONAL RAINFALL WILL INCREASE THE LIKELIHOOD OF ADDITIONAL
LOCALIZED FLOODING OF NORMALLY PRONE AREAS. MOTORISTS SHOULD BE ALERT
FOR STANDING WATER ON ROADWAYS AND SHOULD NOT ATTEMPT TO CROSS ANY
FLOODED ROADWAYS WHERE THE WATER DEPTH IS UNKNOWN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON THURSDAY MAINLY OVER
NORTHEAST FLORIDA.

.SPOTTER INFORMATION STATEMENT...

WHILE NO SEVERE WEATHER IS EXPECTED...PLEASE RELAY ANY REPORTS OF
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS

Event by event

1 flood. Local standard time, as filed.

Flood, Duval

When
June 29, 8:35 AM EST
Where
Duval forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453882.